MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY UNIVERSAL PLUS STRAIGHT-BUTTON; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY UNIVERSAL PLUS STRAIGHT-BUTTON; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 60-6010-003
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the device, 60-6010-003, universal plus straight-button, was being used during an unknown procedure on (b)(6) 2023 when it was reported, ¿it was reported that the device had unintended outputs during the surgery.A defective output button is suspected.¿.There was no initial report of injury, medical intervention, or hospitalization for the patient or user.Further questioning was sent to the reporter to clarify if self-activation is being reported; however, we have not received an answer to date.The 60-5274-032, spatula electrod w/stealth er 5mm x 32cm (5/cs), will be listed as the concomitant device that was used.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.Device not yet received.
 
Additional Manufacturer Narrative
Received one 60-6010-003 in opened original packaging.Lot number was verified.Performed a visual inspection, there were no obvious signs of abnormalities or defects on the handpiece however, there is water damage/ corrosion on the plug.Performed a functional inspection using the esu system 7550 (c8406), the device functioned as intended when the buttons were pressed.The device does not activate on its own.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 20 complaints, regarding 20 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.(b)(4).Per the instructions for use, the user is advised that when not in use, electrosurgical instruments should be placed in a suitable holder or site which will prevent current flow to the patient, should the operator accidentally activate the electrosurgical generator.Do not use these or any electrosurgical instruments with a cable that does not make good, secure contact with the electrosurgical generator.If in doubt about the compatibility of a cable from another manufacturer, use the cable provided with this instrument or consult your hospital biomedical engineer.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device, 60-6010-003, universal plus straight-button, was being used during an unknown procedure on (b)(6) 2023 when it was reported, ¿it was reported that the device had unintended outputs during the surgery.A defective output button is suspected.¿.There was no initial report of injury, medical intervention, or hospitalization for the patient or user.Further questioning was sent to the reporter to clarify if self-activation is being reported; however, we have not received an answer to date.The 60-5274-032, spatula electrod w/stealth er 5mm x 32cm (5/cs), will be listed as the concomitant device that was used.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.Update: on (b)(6) 2023, reporter states, "both devices beeped when those were not used.".
 
Additional Manufacturer Narrative
Correction: qty (b)(4) 60-6010-003 were received, same lot, same reported failure and same evaluation statement.Evaluation statement updated below.Manufacturer narrative: received one 60-6010-003 in opened original packaging and a second device with unoriginal packaging.Lot number was verified for one device.Performed a visual inspection, there were no obvious signs of abnormalities or defects on the handpiece.There is water damage/ corrosion on the plug.Performed a functional inspection using the esu system 7550 (c8406), the devices functioned as intended when the buttons were pressed.The devices do not activate on its own.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4) complaints, regarding 21 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that when not in use, electrosurgical instruments should be placed in a suitable holder or site which will prevent current flow to the patient, should the operator accidentally activate the electrosurgical generator.Do not use these or any electrosurgical instruments with a cable that does not make good, secure contact with the electrosurgical generator.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device, 60-6010-003, universal plus straight-button, qty (b)(4), was being used during an unknown procedure on (b)(6) 2023 when it was reported, ¿it was reported that the device had unintended outputs during the surgery.A defective output button is suspected.¿.There was no initial report of injury, medical intervention, or hospitalization for the patient or user.Further questioning was sent to the reporter to clarify if self-activation is being reported; however, we have not received an answer to date.The 60-5274-032, spatula electrod w/stealth er 5mm x 32cm (5/cs), qty(b)(4), will be listed as the concomitant device that was used.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.Update: 14sep23, reporter states, "both devices beeped when those were not used.".

Brand Name
UNIVERSAL PLUS STRAIGHT-BUTTON
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key17508417
Report Number3007305485-2023-00183
Device Sequence Number17701106
Product Code GCJ
UDI-Device Identifier30653405011723
UDI-Public(01)30653405011723(17)270317(10)202203185
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-6010-003
Device Lot Number202203185
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer08/29/2023
11/20/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date09/20/2023
12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
60-5274-032, SPATULA ELECTROD; 60-5274-032, SPATULA ELECTROD; 60-5274-032, SPATULA ELECTROD
Patient SexUnknown
Patient EthnicityNon Hispanic